What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 31, 11:30 PM CST, 30 minutes earlier. Its key messages:
- Scattered thunderstorms are possible tonight through Saturday night. The greatest threat for severe storms will be generally west of highway 83. In addition to hail and wind, heavy rain will be possible as well.
- Below average temperatures will continue into the weekend for most locations. Far western areas may see temperatures return to more seasonal levels Saturday and Sunday.
- The threat for thunderstorms will continue through the middle of next week with temperatures returning to the upper 80s/90s for all of western and north central Nebraska.
Area forecast discussion, Jul 31, 11:30 PM CST, 30 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1230 AM CDT Fri Aug 1 2025
.KEY MESSAGES...
- Scattered thunderstorms are possible tonight through Saturday night.
The greatest threat for severe storms will be generally west
of highway 83. In addition to hail and wind, heavy rain will
be possible as well.
- Below average temperatures will continue into the weekend for
most locations. Far western areas may see temperatures return
to more seasonal levels Saturday and Sunday.
- The threat for thunderstorms will continue through the middle
of next week with temperatures returning to the upper 80s/90s
for all of western and north central Nebraska.
&&
.SYNOPSIS...
Issued at 334 PM CDT Thu Jul 31 2025
H5 analysis this morning had a broad ridge of high
pressure, extending from southern Wyoming into western portions of
the NW Territories of Canada. East of this feature, closed low
pressure as located over Labrador Newfoundland with a broad trough
located over far eastern Canada into the Canadian Maritimes and
northern New England. High pressure was anchored over Florida, while
a closed low was located over the Gulf of Alaska. Northwesterly flow
extended east of the ridge from Montana toward Minnesota, Iowa and
Missouri. Within this flow, weak disturbances were noted. Radar
imagery across South Dakota, indicated a disturbance lifting east
across central South Dakota. At the surface, decent high pressure
was located over northern Minnesota. A frontal boundary extended
from western Texas, east northeast into the Mid Atlantic states. A
frontal boundary extended along the eastern slope of the Rockies
from New Mexico, north northwest into western Montana. Across
western and north central Nebraska this afternoon, winds were
generally from the east or east southeast and skies were mostly
cloudy. Temperatures as of 2 PM CDT ranged from 73 degrees at Broken
Bow to 80 degrees at Ogallala.
&&
.SHORT TERM /THROUGH SATURDAY/...
Issued at 334 PM CDT Thu Jul 31 2025
Surface high pressure will build south across Minnesota
tonight. This will allow surface winds across the area to retain
an easterly component overnight and, with abundant low level
moisture available, low clouds are expected to develop once
again later tonight. Looking at the SREF, statistical guidance
and near surface visby products from the HRRR and NAM12 solns,
not concerned about fog development tonight and will keep it out
of this afternoon's forecast package. Late this afternoon into
the evening hours, we should see convective development along
the surface frontal boundary from the front range of Colorado,
north into eastern Wyoming. This activity will lift into the
panhandle this evening and should loose its severe potential as
it enters the eastern Panhandle and encounters a fairly stable
airmass. As for precipitation chances, best confidence for
measurable pcpn will be for areas generally along and west of
highway 61 from Merriman to Imperial. Did carry some low pops
east into the highway 83 corridor late this evening into the
overnight. There is some indication of a low level jet tonight,
the core of which lies between highway 83 and 61. As for the
severe threat, attm. not really concerned about large hail as
the steepest mid level lapse rates lie west of the forecast
area. A marginal wind threat and heavy rain are the main
concerns tonight. A similar setup for severe storms is expected
Friday, albeit, slightly farther east for the severe threat. The
frontal boundary, currently over eastern Wyoming will lift
east, stalling across the western Nebraska Panhandle Friday
afternoon. This slight shift in the thetae axis will facilitate
storm initiation possibly in the western panhandle Friday
afternoon. Once again, this activity will work east into the
eastern panhandle then western Nebraska into the late afternoon
and evening hours. Like tonight, the presence of a low level jet
Friday night, should allow convection to sustain itself into
the late evening hours as it reaches along and east of the
highway 83 corridor. Further east of this line, it will
encounter a stable airmass and will probably have a difficult
time persisting across central into eastern Nebraska. As for
temperatures Friday, we will see a slight warmup in the far west
as the frontal boundary is expected to reach the central
panhandle late in the day. Further east, clouds, abundant low
level moisture and the influence of high pressure to the east,
will hold highs in the 70s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 334 PM CDT Thu Jul 31 2025
Ridging across the western CONUS will begin to flatten
Saturday. This will allow warmer temperatures to transition into
central and western portions of the forecast area with highs in
the 80s Saturday and Sunday. We will still see some mid to
upper 70s in the east as troughing over eastern Canada and the
Great Lakes will be slow to move into the western Atlantic. With
the front now located across the western forecast area, and
lower amplitude flow off to the west, we will see an increased
threat for storms Saturday and Sunday across the area. Believe
the severe threat will encompass more of the forecast area
Saturday and this is supported by the latest SWODY3 from SPC.
The warm front will finally lift east of the forecast area
Monday, aided by a strong shortwave trough, crossing the
northern Rockies. This will probably lead to decreased chances
for precipitation and even warmer temperatures across the area.
By Tuesday, The latest NBM ensemble, with support from the GFS
MEX guidance indicates a return to 90s across a large portion of
the forecast area. This heat looks to persist well into the end
of next week with decreasing precipitation chances noted toward
the middle and end of next week.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1229 AM CDT Fri Aug 1 2025
Stratus and showers continue to track across the region tonight,
with ceilings dropping to MVFR under areas of showers. With the
additional moisture overnight, ceilings are expected to drop to IFR,
particularly across southwest Nebraska and the Sandhills. Further
north, ceilings are expected to remain MVFR overnight. Stratus is
expected to remain across most of the region keeping MVFR to IFR
ceilings throughout the morning, with conditions returning to VFR
in the afternoon. Winds continue to become more southerly overnight,
with gusts of 25 knots or greater in the afternoon. Additional rain
chances are possible in the evening, however, will omit from TAFs
for now, as confidence in showers at the terminals is low.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...Richie
Hazardous weather outlook, Jul 31, 2:54 PM CST, 9 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
354 PM CDT Thu Jul 31 2025
NEZ004>010-022>029-035>038-056>059-069>071-094-012100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
354 PM CDT Thu Jul 31 2025 /254 PM MDT Thu Jul 31 2025/
This Hazardous Weather Outlook is for portions of western and north
central Nebraska.
.DAY ONE...Tonight.
Isolated thunderstorms are possible late this evening and tonight,
mainly along and west of a line from Merriman to Hayes Center. A few
storms could be strong to severe, with damaging wind gusts and heavy
rain as the primarily hazards.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Thunderstorms chances continue nearly each day Friday through
Wednesday. A few storms could be strong to severe both Friday and
Saturday, primarily across western and southwest Nebraska. The
threat for severe storms will continue into next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 31, 9:15 PM CST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service North Platte NE
915 PM MDT Thu Jul 31 2025
NEZ004-010400-
Sheridan NE-
915 PM MDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL SHERIDAN COUNTY
THROUGH 1000 PM MDT...
At 915 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Hay Springs, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Smith Lake State Wildlife Management Area and Highway 250 crossing
the Niobrara River.
This includes Highway 250 between mile markers 23 and 31, and between
mile markers 35 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4256 10277 4262 10246 4235 10242 4237 10275
4244 10275 4244 10277
TIME...MOT...LOC 0315Z 263DEG 8KT 4247 10271
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RichieSpecial weather statement, Jul 31, 9:20 PM CST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
920 PM MDT Thu Jul 31 2025
NEZ004-010400-
Sheridan NE-
920 PM MDT Thu Jul 31 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN SHERIDAN COUNTY
THROUGH 1000 PM MDT...
At 920 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 14 miles northeast of Antioch, or 23 miles northeast of
Alliance, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Diamond Lake and Krause Lake.
This includes Highway 250 between mile markers 8 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4217 10265 4237 10263 4237 10234 4214 10230
TIME...MOT...LOC 0320Z 253DEG 6KT 4226 10248
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RichieSpecial weather statement, Jul 31, 9:31 PM CST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service North Platte NE
931 PM MDT Thu Jul 31 2025
NEZ069-010415-
Chase NE-
931 PM MDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHASE COUNTY
THROUGH 1015 PM MDT...
At 930 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Holyoke, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lamar and Crete.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4069 10205 4051 10175 4035 10175 4035 10205
TIME...MOT...LOC 0330Z 283DEG 20KT 4046 10223
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Richie